MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION (TM) ADM. CUP W/HA; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION (TM) ADM. CUP W/HA; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1235-2-502
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 04/10/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding subsidence involving an adm shell was reported.A review of the provided medical records by a clinician indicates a subsided stem and a somewhat oversized and not fully seated cup.Method & results: -device evaluation and results: not performed as product was not returned for evaluation.The reported device remains implanted.-clinician review: a review of the provided medical records indicated: x-rays at that ((b)(6)2014) showed a femoral implant that was in a subsidence position but had remained in that position, i.E.A stable position.There were no radiolucent lines noted.Both the femoral and acetabular component were were felt to be mechanically stable.Revision surgery was performed on (b)(6) 2014.The surgery appears to have been performed without complication.At the time of the surgery, the stem was found to be subsided but mechanically stable the femoral head and the adm ball were removed and a new longer femoral head (28+12mm) and adm cross-linked polyethylene ball were replaced.The x-ray copies of the postoperative films from the primary surgery showed a subsided stem and a somewhat oversized and not fully seated cup.Conclusion of assessment: the review of these records confirmed the complaint of stem subsidence of the secure fit advanced stem in the early postoperative period.The subsidence led to limb length discrepancy and ultimately to femoral head revision to improve the length discrepancy.No device related factors were contributory to this event.The subsidence may have been related to use of an undersized stem or a result of the broaching technique.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records indicated: x-rays at that ((b)(6) 2014) showed a femoral implant that was in a subsidence position but had remained in that position, i.E.A stable position.There were no radiolucent lines noted.Both the femoral and acetabular component were were felt to be mechanically stable.Revision surgery was performed on (b)(6) 2014.The surgery appears to have been performed without complication.At the time of the surgery, the stem was found to be subsided but mechanically stable the femoral head and the adm ball were removed and a new longer femoral head (28+12mm) and adm cross-linked polyethylene ball were replaced.The x-ray copies of the postoperative films from the primary surgery showed a subsided stem and a somewhat oversized and not fully seated cup.The review of these records confirmed the complaint of stem subsidence of the secure fit advanced stem in the early postoperative period.The subsidence led to limb length discrepancy and ultimately to femoral head revision to improve the length discrepancy.No device related factors were contributory to this event.The subsidence may have been related to use of an undersized stem or a result of the broaching technique.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Stem subsidence of 13 mm of secur-fit advanced stem for clinical study patient.Update 15/january/2020 wg: as reported: "upon review of the subject's six-week postoperative x-rays, it was noted that the stem moved 13mm.The event was noted as femoral component subsidence, and considered by the study investigator to be device related and serious.This subsidence resulted in a revision of the femoral bearing head on (b)(6) 2014, and was considered resolved at that time." left hip.Update 13 march 2020 based on medical review: "the x-ray copies of the postoperative films from the primary surgery showed a subsided stem and a somewhat oversized and not fully seated cup.The stem looked undersized.The subsidence led to limb length discrepancy and ultimately to femoral head revision to improve the length discrepancy.

Brand Name
RESTORATION (TM) ADM. CUP W/HA
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9948399
Report Number0002249697-2020-00727
Device Sequence Number3271632
Product Code LPH
UDI-Device Identifier04546540638731
UDI-Public04546540638731
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number1235-2-502
Device Catalogue Number1235-2-502
Device Lot NumberG3083089
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2020
Initial Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight58